High Wind, Monterey T X W / San Benito
- When
- January 7, 9:50 AM PST to 9:52 AM PST
- Where
- Monterey T X W / San Benito forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
A strong pacific storm brought gusty winds to interior Monterey and San Benito Counties - including this 59 mph gust at a RAWS site in Southern Monterey County.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MTR wrote it up.
A strong pacific storm brought gusty winds to interior Monterey and San Benito Counties - including this 59 mph gust at a RAWS site in Southern Monterey County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before the first event at Jan 7, 9:04 AM PST, 46 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
904 AM PST FRI JAN 7 2005
.DISCUSSION...STORM SYSTEM IS CURRENTLY MOVING THROUGH THE DISTRICT.
OVERNIGHT RAINFALL TOTALS HAVE RANGED FROM 1/2 TO 1 INCH INLAND
AREAS AND THROUGH MUCH OF THE BAY AREA...WITH 1-3 INCHES FALLING IN
THE COASTAL HILLS OF MONTEREY COUNTY. CURRENT SATELLITE IMAGERY
INDICATES THAT THE LOW CENTER IS JUST WEST OF THE MONTEREY BAY.
THE KMUX NEXRAD SHOWS ENHANCED ECHOES INLAND FROM THE SALINAS
VALLEY NORTHWARD INTO SANTA CLARA AND ALAMEDA COUNTIES...WITH
ANOTHER ENHANCED AREA OVER THE COASTAL WATERS APPROACHING MONTEREY
AND SANTA CRUZ COUNTIES. ANOTHER 1/2-2 INCHES OF RAIN IS EXPECTED
TODAY WITH THIS SYSTEM.
SOUTHEASTERLY WINDS ARE BLOWING ACROSS THE AREA WITH GUSTS UP TO 50
AND 60 MPH BEING DETECTED BY HILLTOP GAUGES SO FAR. THE SURFACE
PRESSURE GRADIENT BETWEEN SBA AND SFO IS CURRENTLY OVER 12 MB...BUT
SHOULD WEAKEN THIS AFTERNOON AS THE LOW CENTER MOVES INLAND AND
FILLS. RAIN IS ALSO EXPECTED TO TAPER OFF TO SHOWERS THIS AFTERNOON
AND EVENING...ALTHOUGH THE DISTRICT IS NOT OUT OF THE WOODS AS
ANOTHER LOW PRESSURE TROUGH FROM THE GULF OF ALASKA IS SETTING UP OFF
THE WASHINGTON AND OREGON COAST. THIS TROUGH WILL PLACE OUR DISTRICT
IN A MOIST SOUTHWESTERLY FLOW THROUGH THE WEEKEND WITH PERIODS OF
RAIN EXPECTED THROUGH THAT TIME. RIGHT NOW QPF ESTIMATES OF
ADDITIONAL 1-2 INCHES EACH DAY...MOST IN THE COASTAL HILLS...LOOK
REASONABLE. THIS TROUGH IS PROGGED TO FINALLY PUSH INLAND ON MONDAY
BRINGING MORE RAIN THROUGH AS IT DOES. BY TUESDAY...MODELS ARE
INDICATING HIGH PRESSURE BUILDING OVER THE COAST WHICH WOULD USHER IN
A DRYING TREND FOR NEXT WEEK.
&&
.MARINE...GALE WARNINGS ARE POSTED FOR ALL MARINE ZONES FOR TODAY
WITH STORM WARNINGS IN THE SOUTHERN INNER WATERS. IN ADDITION...SEAS
WILL BUILD QUICKLY OVER THE NEXT 24 HOURS AND A HIGH SURF ADVISORY
HAS BEEN ISSUED FOR COASTAL PORTIONS OF SANTA CRUZ AND MONTEREY
COUNTIES FROM NOON TODAY UNTIL NOON SATURDAY.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
...TDA TIL NOON...URBAN AND SMALL STREAM FLOOD ADVY SAN FRANCISCO
AND CONTRA COSTA COUNTIES SOUTHWARD THROUGH
MONTEREY AND SAN BENITO COUNTIES.
...TDA TIL NOON...HIGH WIND WARNING...SFO/CONTRA COSTA
COUNTIES S THRU MRY COUNTY.
...TDA TIL NOON...WIND ADVISORY...NORTH SFO BAY AREA.
...TDA...STORM WARNING...PIGEON POINT TO POINT PIEDRAS BLANCAS
0-20 NM OFFSHORE.
...TDA...GALE WARNING....ALL OTHER MARINE ZONES.
...NOON TDA THROUGH NOON SATURDAY..HIGH SURF
ADVISORY...COASTAL MONTEREY AND SANTA CRUZ COUNTIES.
...TDA THRU SUNDAY...FLASH FLOOD WATCH SANTA CRUZ AND MONTEREY
COUNTIES.
&&
PUBLIC FORECAST: ANDERSON
MARINE/AVIATION: WEAGLE
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
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438512.